MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 10; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 10; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Failure to Osseointegrate (1863); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Cyst(s) (1800); Hypersensitivity/Allergic reaction (1907); Failure of Implant (1924); Pain (1994); Synovitis (2094); Inadequate Osseointegration (2646); Swelling/ Edema (4577)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent initial right total knee arthroplasty approximately 8 months ago.Subsequently the patient was revised last month due to pain, joint effusion with synovitis, popliteal cyst and aseptic loosening.During the procedure it was discovered loosening occurred at the bone cement interface.All metal components removed related to sensitivity to nickel, patella remained intact.No complications.
 
Additional Manufacturer Narrative
(b)(4).Associated products : item#:42532007502 tibia cemented 5 degree stemmed right size f lot#: 64830490.Item#: 42522600812; articular surface fixed bearing (cps) right 12 mm; lot#: 64167490.Item#: 42540200035; all-poly patella cemented 35 mm diameter; lot#: 64833138.Multiple mdr reports were filed for this event, please see associated reports: 3007963827 - 2022 -00018.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies related to the event during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for these items and the reported part and lot combinations medical records were provided and reviewed by a health care professional.Review of the available records identified the following: office visit: pain with activities and at night, minimal swelling; revision notes: tibial component loose, no fractures or evidence of infection.Preoperative testing revealed mild reaction to nickel.Complaint is confirmed.The root cause of the allergic reaction is attributed to patient condition.However, the tibial component does not contain nickel, for the components reported issues, a definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13255959
Report Number3007963827-2022-00019
Device Sequence Number11910567
Product Code JWH
UDI-Device Identifier00889024228825
UDI-Public(01)00889024228825(17)301026(10)64912973
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006802
Device Lot Number64912973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight109 KG